Thunderstorm Wind, Clarke
- When
- April 4, 1:35 PM CST to 1:37 PM CST
- Where
- Clarke County, Thomasville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 31.920, -87.730
A thunderstorm produced high winds that blew down trees and powerlines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A thunderstorm produced high winds that blew down trees and powerlines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 4, 9:10 AM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1010 AM CDT FRI APR 4 2008 .UPDATE...PACKAGE UPDATED TO REFLECT TOR WATCH IN EFFECT UNTIL 23Z/6PM CDT. ALSO CLEANED UP SOME WORDINESS IN THE ZONE PACKAGE. 16 && .SHORT TERM...(TODAY AND TONIGHT)CONDITIONS CONTINUE TO SET UP FOR A FAIRLY ACTIVE WEATHER DAY...MOSTLY THIS AFTERNOON AND EARLY TONIGHT. CURRENTLY...THE MOBILE CWFA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT...WHICH APPEARS TO BE MOSTLY TO THE NORTH AND WEST BEGINNING THIS AFTERNOON SHIFTING SOUTHWARD TOWARD THE COAST THIS EVENING AND LATER TONIGHT. BOTH THE NAM AND GFS DEPICT THE BEST LIFT OR INSTABILITY OUT AHEAD OF THE FRONT THIS AFTERNOON AND EARLY TONIGHT...GENERALLY NORTH AND WEST OF A LINE STRETCHING FROM LUCEDALE MS TO BUTLER AL. WITH CAPES CLIMBING TO ABOVE 3000 J/KG COMBINED WITH A 40 TO 50 KNOT 850 JET AND 1-3KM HELICITY VALUES RANGING FROM 180 TO 200 M2/S2...GENERALLY IN THE AREAS MENTIONED ABOVE THIS AFTERNOON AND EARLY TONIGHT...THE THREAT OF ROTATING SUPERCELLS WILL EXIST FROM ABOUT 18Z TO 03Z TONIGHT. MORE STORMS CAN BE EXPECTED FURTHER EAST LATER TONIGHT THOUGH THE INSTABILITY AND VERTICAL SHEAR DECREASES SIGNIFICANTLY AFTER SUNSET. ENHANCED LIFT ALOFT WILL CONTINUE THROUGH THE NIGHT AFFECTING MOST OF THE CWFA AS THE RIGHT QUAD OF AN 80 KNOT JET PASSES OVER AL AND MS LATE TODAY AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS IN THREATENING WEATHER IS APPROACHING YOUR AREA. WILL STAY CLOSE TO THE CURRENT MAV GUIDANCE FOR TEMPS THROUGH TONIGHT. /32 .LONG TERM...(SATURDAY THROUGH THURSDAY)AS SATURDAY DAWNS THE COLD FRONT SHOULD BE NEAR INTERSTATE 65 WITH THE STRONGER STORMS WELL TO THE EAST AND NORTHEAST OF FORECAST AREA...ANY SEVERE WEATHER SHOULD HAVE OCCURRED THIS AFTERNOON AND EVENING. RAIN AND POSSIBLY ISOLATED THUNDERSTORMS SATURDAY MORNING AS THE UPPER DIVERGENCE ASSOCIATED WITH THE PASSING UPPER JET(H2) SHOULD DIMINISH AND END BY AFTERNOON AS SKIES BEGIN TO CLEAR FROM NORTHWEST TO SOUTHEAST. CENTER OF SURFACE HIGH WITH THIS SYSTEM IS WELL TO THE NORTHEAST BY SUNDAY WITH WEAK RIDGING BACK TO THE SOUTHWEST AND ACROSS THE FORECAST AREA. STILL SOME UNCERTAINTY AS TO ANY RAIN ON SUNDAY AS GFS CONTINUES TO SHOW MOISTURE RETURNING TO THE SOUTHERN SECTIONS AS FRONT DISSIPATES AND A DISTURBANCE IN THE UPPER FLOW MOVES OVER THE COASTAL AREA SUNDAY AFTERNOON...ALREADY HAD SOME RAIN OVER THE SOUTHERN SECTIONS FOR SUNDAY AND WILL LEAVE IN FORECAST FOR NOW. GFS ACTUALLY LOOKS LIKE ITS CRANKING OUT SOME CONVECTIVE BULLETS OVER THE NORTHERN GULF THE FIRST PART OF THE WEEK. KEPT PRECIPITATION IN THE FORECAST FROM TUESDAY AFTERNOON ON AS SOUTHEAST FLOW RETURNS...INCREASING THE PRECIPITABLE WATER VALUES UP TO AN INCH AND A HALF FOR THE REMAINDER OF THE WEEK. WITH ANOTHER COLD FRONT APPROACHING THE AREA LATE IN THE WEEK...SHOULD BE ENOUGH LIFT AND INSTABILITY TO GO WITH THE AMPLE MOISTURE TO HAVE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MOST ANY TIME...WITH BETTER CHANCES IN THE AFTERNOONS. HIGH TEMPERATURES GENERALLY 75 TO 80 WITH POPS 20 TO 30 PERCENT. /11 && .MARINE...A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL CONTINUE TODAY AND TONIGHT AHEAD OF COLD FRONT APPROACHING FROM THE WEST. SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT MOSTLY TONIGHT AND EARLY SATURDAY. SOME STORMS COULD BE STRONG TO SEVERE OVER WESTERN PARTS OF THE MARINE LATE THIS AFTERNOON AND EARLY TONIGHT...SHIFTING SOUTH AND EAST LATER TONIGHT AND EARLY SATURDAY AS THE COLD FRONT APPROACHES FROM THE NORTHWEST. A LIGHT NORTHERLY WIND FLOW WILL DEVELOP IN THE WAKE OF THE FRONT LATE SATURDAY THROUGH EARLY SUNDAY BECOMING EAST TO SOUTHEAST IN THE AFTERNOON. EASTERLY WINDS AND SEAS WILL BUILD SLIGHTLY BY EARLY NEXT WEEK AS HIGH PRESSURE STRENGTHENS ALONG THE EASTERN SEABOARD. /32 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 80 64 74 57 / 40 80 60 10 PENSACOLA 77 66 73 60 / 30 70 70 10 DESTIN 73 70 74 61 / 20 70 80 10 EVERGREEN 80 63 74 52 / 50 80 70 05 WAYNESBORO 80 59 75 51 / 80 80 40 10 CAMDEN 81 59 74 53 / 70 90 60 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 555 AM CDT FRI APR 4 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-051200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 555 AM CDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. THE BEST CHANCE FOR SEVERE WEATHER WILL BE OVER INLAND AREAS OF SOUTHEAST MISSISSIPPI AND EXTREME WESTERN SECTIONS OF SOUTHWEST ALABAMA THIS AFTERNOON...SHIFTING EASTWARD OVER MUCH OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE TONIGHT. THE BEST CHANCE FOR ROTATING SUPERCELLS WILL BE THIS AFTERNOON AND EARLY TONIGHT...MOSTLY DURING MAX HEATING. DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BE POSSIBLE WITH SOME OF THESE STRONGER STORMS. THERE IS AN INCREASED RISK FOR DANGEROUS RIP CURRENTS ALONG AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS AN INCREASED RISK FOR DANGEROUS RIP CURRENTS ALONG AREA BEACHES MONDAY THROUGH THURSDAY AS EASTERLY WINDS GRADUALLY BUILD THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NEEDED TODAY AND TONIGHT.
The Mobile radar (KMOB), 146 km away, was scanning. The volume nearest the first event began at 19:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94419.